Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2004, 4:49 PM EDT for Jenkins County, Screven County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 8, 2004, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WUUS52 KCHS 082049 SVRCHS GAC165-251-082130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT THU APR 8 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JENKINS COUNTY IN SOUTHEAST GEORGIA... SCREVEN COUNTY IN SOUTHEAST GEORGIA... * UNTIL 530 PM EDT * AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 2 MILES EAST OF EMMALANE...OR ABOUT 3 MILES SOUTH OF MILLEN...MOVING EAST AT 25 MPH. ANOTHER SEVERE STORM WILL BE MOVING INTO THE WESTERN PORTIONS OF JENKINS COUNTY BY 5PM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MILLEN AND EMMALANE... SCARBORO... ROCKY FORD... WOODCLIFF... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3291 8205 3269 8205 3265 8176 3291 8165 $$ PY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:31 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 8, 4:31 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT THU APR 8 2004
.UPDATE...LINE OF SVR TSTMS ARE NOW APRCHG OUR WRN ZONES. PER COORD
WITH SPC WE ARE PLANNING TO LOCALLY EXTEND SVR T-STORM WATCH 53
UNTIL 7 PM. WL UPDATE ALL PRODUCTS SHORTLY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM AMZ354-GAZ087-088-
099>101-114>119-137>141.
SC...NONE.
&&
ST/SLFHazardous weather outlook, Apr 8, 11:10 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1110 AM EDT THU APR 8 2004 AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081700- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 1110 AM EDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA UNTIL 5 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA TODAY. PLEASE REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AFTER 2 PM FOR SPOTTERS IN SOUTHEAST GEORGIA.
In the hours before
Special weather statement, Apr 8, 1:10 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 110 PM EDT THU APR 8 2004 GAZ087-088-099>101-114>119-137>141-081800- BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM- INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HINESVILLE...LUDOWICI... METTER...MILLEN...PEMBROKE...REIDSVILLE...RICHMOND HILL...SAVANNAH... SPRINGFIELD...STATESBORO AND SYLVANIA 110 PM EDT THU APR 8 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM EDT FOR MUCH OF SOUTHEAST GEORGIA... A RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS MUCH OF SOUTHEAST GEORGIA THIS AFTERNOON. A CLUSTER OF SEVERE THUNDERSTORMS MOVING RAPIDLY EAST ACROSS SOUTHWESTERN GEORGIA WILL REACH PORTIONS OF SOUTHEAST GEORGIA AFTER 3 PM. AREAS ALONG AND SOUTH OF A LINE FROM REIDSVILLE TO SAVANNAH WILL SEE THE GREATER RISK FOR SEEING THUNDERSTORMS THAT CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL THROUGH EARLY THIS EVENING. PEOPLE ACROSS SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THIS AFTERNOON AND BE PREPARED TO SEEK A PLACE OF SAFETY SHOULD THREATENING WEATHER APPROACH...OR IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV.
Special weather statement, Apr 8, 3:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT THU APR 8 2004 GAZ139>141-082015- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND MCINTOSH- 323 PM EDT THU APR 8 2004 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 415 PM EDT... AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF ARDICK...OR ABOUT 8 MILES NORTH OF DARIEN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WARSAW...TOWNSEND... RIDGEVILLE...MERIDIAN...HUXFORD...FAIRHOPE...EULONIA...CARNIGAN... ARDICK AND CRESCENT THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
Special weather statement, Apr 8, 4:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT THU APR 8 2004 GAZ087-082100- JENKINS- 415 PM EDT THU APR 8 2004 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 500 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ENTERING THE WESTERN FRINGES OF JENKINS COUNTY. THESE STORMS WILL CONTINUE TO INTENSIFY AND MOVE EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND THRIFT...ROGERS...BIRDSVILLE...BUTTS...FOUR POINTS...PERKINS...MILLEN...AND LAWTON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. OTHER STORMS FARTHER WEST OVER EAST CENTRAL GEORGIA ARE APPROACHING FROM THE WEST AND HAVE A HISTORY OF PRODUCING LARGE HAIL. BE ON THE LOOKOUT FOR THESE STORMS LATER THIS AFTERNOON AND STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS IN CASE WARNINGS ARE ISSUED. PY
Special weather statement, Apr 8, 4:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 438 PM EDT THU APR 8 2004 GAZ087-088-099>101-114>119-137>141-082335- BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM- INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HINESVILLE...LUDOWICI... METTER...MILLEN...PEMBROKE...REIDSVILLE...RICHMOND HILL...SAVANNAH... SPRINGFIELD...STATESBORO AND SYLVANIA 438 PM EDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 7 PM EDT FOR PORTIONS OF SOUTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 53 UNTIL 7 PM EDT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA... BRYAN...BULLOCH...CANDLER...CHATHAM...EFFINGHAM...EVANS... JENKINS...LIBERTY...LONG...MCINTOSH...SCREVEN AND TATTNALL. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.